Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Worried about liver toxicity
Jan 8, 2001

I have been on Combivar/Viramune for the past year now. My viral load is below 50 and my tcell count is 500. Recently I have been hearing a lot a negative concern regarding nevirapine and how it cause liver damage. This has me very concerned and scared. Could you give me some insight on this matter. And also what would be the risk if I change from this regiment to another one. I am not resistant to any meds.

Response from Dr. Henry

You might have some increased risk if you have preexisting liver problems (hepatitis B/C/alcohol induced cirrhosis). Avoiding those confounding variables (and others such as high doses of Tylenol) are important considerations. If you do not suffer from any of those problems you are at low risk to have a liver problem develop. I would simply monitor your liver enzymes every 3 months on the stable regimen and make sure you have been vaccinated for Hep A/B and protect yourself against hepatitis C and excessive use of liver toxins. Other regimens often have their own problems so the one you are on has a good safety profile overall with the caveats mentioned above. KH

Keith Henry, M.D.



Previous
head aches
Next
Symptomatic?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement